Exponential Dichotomies and Homoclinic Orbits from Heteroclinic Cycles

DOI: 10.4236/ajcm.2012.22014   PDF   HTML   XML   3,103 Downloads   5,766 Views  

Abstract

In this paper, we investigate the homoclinic bifurcations from a heteroclinic cycle by using exponential dichotomies. We give a Melnikov—type condition assuring the existence of homoclinic orbits form heteroclinic cycle. We improve some important results.

Share and Cite:

T. Chen, Y. Xiang and Y. Chen, "Exponential Dichotomies and Homoclinic Orbits from Heteroclinic Cycles," American Journal of Computational Mathematics, Vol. 2 No. 2, 2012, pp. 106-113. doi: 10.4236/ajcm.2012.22014.

Conflicts of Interest

The authors declare no conflicts of interest.

References

[1] S. Wiggins, “Golbal Bifurcations and Chaos,” Springer-Verlag, New York, 1988.
[2] K. J. Palmer, “Transversal Heteroclinic Orbits and Cherry’s Example of a Nonintegrable Hamiltonian System,” Journal of Differential Equations, Vol. 65, No. 3, 1986, pp. 321-360. doi:10.1016/0022-0396(86)90023-9
[3] K. J. Palmer, “Exponential Dichotomies and Transversal Homoclinic Points,” Journal of Differential Equations, Vol. 55, No. 2, 1984, pp. 225-256. doi:10.1016/0022-0396(84)90082-2
[4] S. Campbell and P. Holmes, “Bifurcation from O(2)sy Mmetric Heterclinic Cycles with Three Interacing Mofes,” Nonlinearity, Vol. 4, 1991, pp. 697-726.
[5] K. R. Meyer and G. R. Sell, “Melnikov Transforms, Bernoulli Bundle and Almost Periodic Perturbations,” Transactions of the American Mathematical Society, Vol. 314, No. 1, 1989, pp. 63-105.
[6] H. Kokubu, “Homoclinic and Heteroclinic Bifurcations of Vector Fields,” Japan Journal of Industrial and Applied Mathematics, Vol. 5, No. 3, 1988, pp. 455-501. doi:10.1007/BF03167912
[7] S. N. Chow, B. Deng and D. Terman, “The Bifurcations of a Homoclinic and a Periodic Orbit from Two Hetero- clinic Orbits,” SIAM Journal on Mathematical Analysis, Vol. 21, No. 1, 2000, pp. 179-204. doi:10.1137/0521010
[8] J. M. Gambaudo, P. Glendinning and C. Tresser, “Collages de Cycles et Suites de Farey,” Comptes Rendus de l'Académie des Sciences, Vol. 299, 1984, pp. 711-714.
[9] S. N. Chow, B. Deng and D. Terman, “The Bifurcation of a Homoclinic Orbit from Two Heteroclinic Orbits—A Topological Approach,” Applicable Analysis: An International Journal, Vol. 42, No. 1-4, 1991, pp. 1057-1080. doi:10.1080/00036819108840047
[10] X. B. Lin, “Using Melnikov’s Method to Solve Silnikov Problems,” Proceedings of the Royal Society of Edin- burgh: Section A Mathematics, Vol. 116, No. 3-4, 1990, pp. 295-325. doi:10.1017/S0308210500031528
[11] B. Sandstede and A. Scheel, “Forced Symmetry Breaking of Homoclinic Cycles,” Nonlinearity, Vol. 8, No. 3, 2009, pp. 333-365. doi:10.1088/0951-7715/8/3/003
[12] J. Guckenheimer and P. Holmes, “Strucarrlly Stable Pulse Heteroclinic Cycles,” Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 103, No. 1, 2008, pp. 189-192. doi:10.1017/S0305004100064732
[13] M. Krupa and I. Melbourne, “Asymptotic Stability of Heteroclinic Cycles in Systems with Symmetry,” Proceedings of the Royal Society of Edinburgh: Section A Mathematics, Vol. 134, No. 6, 2004, pp. 1177-1197. doi:10.1017/S0308210500003693
[14] M. Krupa, “Robust Heteroclinic Cycles,” Journal of Non- linear Science, Vol. 7, No. 2, 2011. doi:10.1007/BF02677976
[15] W. A. Coppel, “Dichotomies in Stability Theory, Lecture Notes in Mathematics,” Springer-Verlag, New York, 1978.
[16] R. J. Sacker and G. R. Sell, “A Spectral Theory for Linear Differential Systems,” Journal of Differential Equations, Vol. 27, No. 3, 1978, pp. 320-385. doi:10.1016/0022-0396(78)90057-8
[17] P. Chossat, M. Krupa, I. Melbourne and A. Scheel, “Trans- verse Bifurcations of Homkoclinic Cycles,” Physica D: Nonlinear Phenomena, Vol. 100, No. 1-2, 2011, pp. 85-100. doi:10.1016/S0167-2789(96)00186-8
[18] V. Naudot, “Hyperbolic Dynamice in the Unfolding of a Degenerate Homoclinic Orbit,” Preprint.
[19] W. Y. Zeng, “Exponential Dichotomies and Transversal Homoclinic Orbits in Degenerate Cases,” Journal of Dynamics and Differential Equations, Vol. 7, No. 4, 1995, pp. 521-548. doi:10.1007/BF02218723
[20] G. R. Sell, “Bifurcation of Higher Dimensional Tori,” Archive for Rational Mechanics and Analysi, Vol. 69, No. 3, 1979, pp. 199-230. doi:10.1007/BF00248134

  
comments powered by Disqus

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.